Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 30, 2025, 12:41 PM CDT for Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2025, 12:41 PM CDT (17:41 UTC)
- Expired
- Aug 30, 2025, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 138 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.7 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WGUS54 KLCH 301741
FFWLCH
TXC457-302045-
/O.NEW.KLCH.FF.W.0069.250830T1741Z-250830T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1241 PM CDT Sat Aug 30 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Tyler County in southeastern Texas...
* Until 345 PM CDT.
* At 1241 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colmesneil and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3103 9453 3103 9448 3103 9447 3103 9444
3100 9445 3101 9444 3101 9443 3103 9441
3103 9438 3103 9437 3104 9434 3102 9433
3102 9432 3092 9422 3087 9451
FLASH FLOOD...RADAR INDICATED
$$
DensonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 12:39 PM CDT, 2 minutes earlier. Its key messages:
- Elevated rain chances continue through Monday as a weak frontal boundary interacts with deep tropical moisture.
- Storms will be capable of high rainfall rates that could lead to nuisance street flooding.
- Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere.
Area forecast discussion, Aug 30, 12:39 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1239 PM CDT Sat Aug 30 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER... .KEY MESSAGES... - Elevated rain chances continue through Monday as a weak frontal boundary interacts with deep tropical moisture. - Storms will be capable of high rainfall rates that could lead to nuisance street flooding. - Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere. && .SHORT TERM... (Tonight through Monday night) Issued at 1229 PM CDT Sat Aug 30 2025 A very active, wet start to the weekend has unfolded across SE TX and SW LA this morning, while the eastern half of the forecast area remains dry and partly sunny at this time. The I-10 corridor from Lake Charles to Beaumont has received anywhere from 1 to 7 inches of rain so far today, thanks to a lingering frontal boundary and a very moist airmass overhead. And while rainfall has begun to taper down, more does seem to be on the way particularly for SE TX. Area radar shows a swath of rain moving southward across Tyler/Jasper CO, and while a lull in convection should keep ongoing flooding in check for the time being across Beaumont/Orange, further flooding issues will be possible this afternoon as this next round of convection makes its way south. Elsewhere, guidance shows some isolated convection may develop across south-central LA later this afternoon, but widespread flooding is not expected to be a concern. Otherwise, rainfall and overcast cloud cover has largely held temperatures in check and should continue to do so, with highs expected to top out in the mid to upper 80s this afternoon. Tomorrow, the stalled boundary continues its slow meander southward into the Gulf waters, while a very moist airmass persist overhead. Moisture looks to be highest across SE TX and SW LA once again tomorrow, which correlates with both the highest rain chances tomorrow as well as the position of the Marginal Risk for Excessive Rainfall outlined by WPC. While some showers will be possible across the I-49 corridor and south-central LA rain chances are much lower, similarly to today. Overnight tomorrow into Monday, an upper level trough over the eastern CONUS begins to amplify, finally giving the lingering front overhead a good push and sending it (and the swath of elevated moisture associated with it) well south of the coast line. However, rain chances will remain somewhat elevated across the southern half of the region on Monday (generally along and south of I-10), which is also where a WPC has again outlined a Marginal Risk for Excessive Rainfall. Convection should be a bit more isolated to scattered on Monday vs what we are seeing today and what is expected tomorrow, as the front and moisture slowly push south through the day. && .LONG TERM... (Tuesday through next Friday) Issued at 1229 PM CDT Sat Aug 30 2025 The shortened work week brings a slow drying trend, both in rain chances and dewpoints, as upper level troughing continues to strengthen over the eastern CONUS and sends a series of weak fronts through the forecast area. Low end rain chances continue into Tuesday, ahead of the first of these fronts that should move through Tues PM/Wed AM. This first boundary brings slightly drier air, with rain chances tapering down and dewpoints gradually falling into the mid/upper 60s through Wed. A second boundary moves through late Thurs/early Fri, bringing a more significant shot of drier air to end the work week. NBM shows dewpoints falling into the lower to mid 60s around sunrise Fri and only increasing slightly from there through the day. While temperatures will continue to warm into the upper 80s to near 90 through the week, the drier air should bring a nice reprieve from our typical early Sept heat/humidity. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Sat Aug 30 2025 Widespread showers with a few embedded thunderstorms will continue across the western half of the area through the afternoon, affecting BPT and possibly LCH for a bit, while scattered convection is beginning to develop near Acadiana. Mainly VFR CIGs are ongoing and expected to continue at BPT and LCH, while the remaining terminals should continue to see MVFR CIGs with occasional breaks to VFR this afternoon. Convection comes to an end this evening, with light winds and VFR conditions then prevailing overnight into early tomorrow. More showers and storms should develop near BPT/LCH towards the end of the TAF period. && .MARINE... Issued at 1229 PM CDT Sat Aug 30 2025 Scattered showers and storms will continue across the coastal waters today ahead of a meandering frontal boundary that is currently near I-10. This front will slide toward the coast later today into tomorrow, before eventually moving through the coastal waters Sun into Mon. It will continue to serve as a focus for storm development Sunday through Monday as it does so. Winds will turn offshore today through the middle of next week as the frontal boundary moves off the coast and into the Gulf waters. && .FIRE WEATHER... Issued at 1229 PM CDT Sat Aug 30 2025 Showers and thunderstorms will continue through this afternoon, redeveloping tomorrow and again on Monday in response to a slowly advancing frontal boundary bisecting the region. The boundary will continue to slide towards the coast this afternoon into tomorrow before eventually moving through the Gulf waters on Monday. This will result in light northerly winds area-wide through mid next week pulling some slightly drier air into the region Tuesday and Wednesday. A reinforcing frontal boundary will move through the region Thursday maintaining the drier air through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 87 68 89 / 0 20 10 30 LCH 74 87 73 86 / 20 50 30 50 LFT 73 89 73 87 / 10 30 10 40 BPT 75 87 73 87 / 40 60 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...17
In the hours before
Special weather statement, Aug 30, 7:18 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
718 AM CDT Sat Aug 30 2025
LAZ141-241-301245-
Southern Calcasieu LA-Northern Calcasieu LA-
718 AM CDT Sat Aug 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CALCASIEU PARISH
THROUGH 745 AM CDT...
At 718 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carlyss, or near Sulphur, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport, Moss
Bluff, and Carlyss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3010 9347 3022 9348 3028 9318 3005 9318
3005 9323
TIME...MOT...LOC 1218Z 271DEG 13KT 3014 9339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounLocal storm report, Aug 30, 7:49 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
749 AM CDT Sat Aug 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM Flash Flood 1 N Sulphur 30.22N 93.38W
08/30/2025 Calcasieu LA Mesonet
Local mesonet site reports Bayou Dinde is
out of its banks.
&&
mkcLocal storm report, Aug 30, 10:02 AM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1002 AM CDT Sat Aug 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM Flash Flood 1 NNE Sulphur 30.23N 93.37W
08/30/2025 Calcasieu LA Public
Received a video of approximately 1-3 inches
of water inside of the gymnasium at Sulphur
High School.
&&
SDLocal storm report, Aug 30, 10:04 AM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1004 AM CDT Sat Aug 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM Flash Flood 1 NNW Sulphur 30.23N 93.38W
08/30/2025 Calcasieu LA Public
Received photo of flooding ongoing in this
area, with water covering roads/driveways
and coming onto a front porch. Calcasieu
Parish rain gauge shows 5.67 inches of rain
have fallen at this location so far.
&&
SDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:40 AM CDT | Flash Flood Warning | LCH | Orange | 3 hr |
| Aug 30, 10:31 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.